# SDR HYIA20170826001

- Difficulty date: August 23, 2017
- Submitted: August 26, 2017
- Operation: Air carrier
- Aircraft: N740CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0277
- Aircraft time: 25,339 hours
- Engine: Cont TSIO520VB
- Engine time: 1,894 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 658552A2
- Part serial: AC16DA751
- Condition: Damaged
- Location: Rt Engine
- Part time: 1,110 hours
- Component: Engine, Cont, TSIO520VB
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

CREW REPORTED A STRONG VIBRATION FROM RT ENGINE AS MIXTURE WAS REDUCED BELOW 100 PPH.  THE CREW ENRICHED THE MIXTURE AND ELECTED TO DIVERT TO KHYA AS A PRECAUTION.  INSPECTION DISCOVERED LOW DIFFERENTIAL COMPRESSION,  0 PSI/80PSI, AT CYLINDER POSITION NUMBER 1 OF THE RT ENGINE.  A BORESCOPE INSPECTION WAS PERFORMED AND EXHAUST VALVE FACE EXHIBITED CLASSIC SIGNS OF OVERHEATING.  THERE IS ALSO EVIDENCE OF EXHAUST VALVE SEAT RECESSION.  IMAGES OF EXHAUST VALVE AND SEAT WILL BE PROVIDED AS A SUPPLEMENT TO THIS RECORD TO ILLUSTRATE DAMAGE.  DIFFERENTIAL COMPRESSION CHECK AND BORESCOPE PROCEDURES WERE PERFORMED IN ACCORDANCE WITH THE LATEST REVISION OF CMI M-0 MANUAL.  THESE INSPECTION PROCEDURES WERE LAST PERMED 34.2 FLIGHT HOURS PRIOR TO THIS EVENT.  THIS CYLINDER WAS PURCHASED NEW AND HAS ACCUMULATED 1110.3 HOURS OF OPERATION IN 13 MONTHS.  THE INTAKE AND EXHAUST LIFTER ASSOCIATED WITH THIS CYLINDER WERE REPLACED AS A PRECAUTION.
